MAUDE Adverse Event Report: COOK INC ZENITH AAA ENDOVASCULAR GRAFT AAA ANCILLARY COMPONENT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH AAA ENDOVASCULAR GRAFT AAA ANCILLARY COMPONENT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
On (b)(6) 2016, a (b)(6) male patient underwent evar for aaa (fusiform type).The patient was judged to be anatomically suitable for the procedure despite localized stenosis in both right and left access routes.Procedure was planned as follows; placing mainbody (another manufacturer) first, then placing 30mm x 58mm extension stent graft (esbe) above the mainbody due to a difference in the neck diameter.The reason why the user chose cook's body extension despite using another manufacturer's mainbody was that there was no 30mm extension stent graft available from the other manufacturer.The main body (another manufacturer) was successfully placed, so the delivery system of the esbe was advanced by right approach.However, the delivery system could not pass through the stenosed site in the right eia.Torque was applied to the device though, it would not advance.The user thought that the stenosed site in the eia contributed to the advancement failure, so dilation was performed in the site with 8mm pta balloon.After that, the delivery system of esbe- was advanced again, but it failed.The user decided to stop using the device considering risk of damaging the vessel.Then, additional ballooning was performed instead in the proximal neck of the main body (another manufacturer).The procedure was finished after confirming decrease of type 1 endoleak.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of complaint history, instructions for use (ifu), quality control and trends was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings and precautions: patient selection, treatment, and follow-up: *access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 20 french vascular introducer sheath.Vessels that are significantly calcified, tortuous, or thrombus-lined may preclude placement of the ancillary components and/or may increase the risk of embolization.A vascular conduit technique may be necessary o achieve success in some patients.Device selection: * strict adherence to the zenith aaa endovascular graft ancillary components ifu sizing guide is strongly recommended when selecting the appropriate device size (tables 10.5.1 through 10.5.5).Implant procedure: * do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Evaluation of the available documentation for this device indicates that the root cause for this complaint is most likely related to the patient vasculature.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
ZENITH AAA ENDOVASCULAR GRAFT AAA ANCILLARY COMPONENT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5755764
Report Number1820334-2016-00522
Device Sequence Number24056
Product Code MIH
UDI-Device Identifier10827002427874
UDI-Public(01)10827002427874(17)170126(10)5584436
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberESBE-30-58
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/31/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2016
Supplement Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight62